Systemic infection


Q: Hi my husband has been having ongoing symptoms for about 4 weeks. we've been to 2 doctors, the 1st prescribed ciproflaxin, the 2nd motrin 800mg. but both stated that they didn't know what was wrong with him. they both felt further test weren't necessary and sent him home. it's been a week since the last doctors visit and the symptoms are still there. the symptoms are: fever(between 100-103), aversion to food(he gets hungry, sees food becomes nauseous and cant eat) eats 2 bites and has an overwhelming full feeling a lower back pain accompanied by a front abdomen left side under the ribs pain darker urine for about two days in week 2 has since dissipated unable to produce a normal bowel movement (tried laxatives) chills nausea mild joint ache fatigue he has lost almost 20lbs in the past 4 weeks. so something is clearly wrong. his usual is 165. he's 5'6" and 28 years old. he is allergic to diphenhydramine and shellfish. has no prior illnesses, a generally healty person. he is a smoker. we're just at a loss for what could be wrong with him.


A:   From the symptoms you describe fever, chills, abdominal pain, nausea, dark urine and weight loss, your husband may have a systemic infection and this warrants further investigation urgently. I would advise your husband attends his family doctor immediately or local emergency room for a detailed history of his symptoms, complete physical examination and routine blood work including; complete blood count, urea and electrolyte profile, renal function, liver function tests, inflammatory markers, blood cultures and urinalysis. Treatment will be directed according to the results of the above investigations, but will most likely involve anti-pyretic and antibiotic medication.

Related Q&A

Q: Help. I'm trying to lose weight. I get craving late at night and I try to snack on fruit and veg so as not to give in...

Q: Age born 4/12/28. Had amputation of below knee on left leg last September 2015. Epileptic - medicine taking - 100 mil...

Q: I've been weaning myself off of Zoloft as I no longer feel I need it. If I stop, can I safely take gardenia cambogia...

Q: Hello. I am about 40 lbs over weight, trying to lose weight. Three years ago I had something traumatic in my life and...

Q: I losing weight sometimes i am having frequent bowel movements with symptoms similar to ibs , I had colonoscopy done ...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon